Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 339, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 14, 2007, 9:47 AM CDT for Williamson County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 2007, 9:47 AM CDT (14:47 UTC)
- Expired
- Jul 14, 2007, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 22 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 11:30 AM CDT | FLOOD | Granger, TX | FM 2243 AND SEVERAL OTHER ROADS CLOSED DUE TO FLOODING. |
| Jul 14, 11:30 AM CDT | FLOOD | Taylor, TX | DAVIS STREET AND 2ND STREET, PLUS OTHER ROADS CLOSED DUE TO FLOODING. |
| Jul 14, 11:30 AM CDT | FLOOD | Thrall, TX | U.S. HIGHWAY 79 CLOSED IN AND AROUND THRALL DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 141447 FFWEWX TXC491-141745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 947 AM CDT SAT JUL 14 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...TAYLOR...GRANGER... * UNTIL 1245 PM CDT * AT 942 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRANGER DAM AND BARTLETT RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3053 9755 3052 9718 3075 9726 3084 9756 $$
2 follow-up statements
000
WGUS74 KEWX 141539
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1038 AM CDT SAT JUL 14 2007
TXC491-141745-
WILLIAMSON TX-
1038 AM CDT SAT JUL 14 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
WILLIAMSON COUNTY...
AT 1030 AM CDT...THUNDERSTORMS PRODUCING FLASH FLOODING WERE
INDICATED OVER EASTERN WILLIAMSON COUNTY NEAR TAYLOR. RAINFALL RATES
OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRANGER
DAM...GRANGER...TAYLOR AND BARTLETT
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
LAT...LON 3049 9754 3042 9735 3047 9717 3075 9726
3084 9756
$$000
WGUS74 KEWX 141737
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1235 PM CDT SAT JUL 14 2007
TXC491-141745-
WILLIAMSON TX-
1235 PM CDT SAT JUL 14 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM CDT FOR WILLIAMSON
COUNTY...
AT 1235 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN HAD MOVED EAST OUT OF
WILLIAMSON COUNTY. RUNOFF FROM EARLIER RAINS AND REMNANT STREAM
FLOODING WILL CONTINUE FOR THE NEXT COUPLE OF HOURS.
LAT...LON 3049 9754 3042 9735 3047 9717 3075 9726
3084 9756
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 6:49 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 14, 6:49 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 649 AM CDT SAT JUL 14 2007 .AVIATION... A BROKEN LINE OF SHOWERS AND THUNDERSTORMS FROM JUNCTION TO GEORGETOWN IS DRIFTING SOUTH ACROSS THE HILL COUNTRY AND KAUS TERMINAL AREA. EXPECT VARYING CONDITIONS WITH THIS LINE. IFR CLOUDS FROM KSAT TO KDRT WILL OCCASIONALLY BECOME BROKEN THRU 15Z. THE SHOWER AND TSTM ACTIVITY WILL BECOME WIDESPREAD DURING THE AFTERNOON HOURS WITH THE DOMINANT CEILINGS AT OR ABOVE 4THSD FT THIS AFTERNOON...IFR CONDITIONS IN THE TSTMS. BY 02Z VFR CEILINGS WILL LINGER AS ANOTHER ROUND OF NOCTURNAL SHOWERS AND ISOLATED TSTMS DEVELOP. && .PREV DISCUSSION... /ISSUED 348 AM CDT SAT JUL 14 2007/ DISCUSSION... AREA NATIONAL WEATHER SERVICE RADARS SHOW SCATTERED SHOWERS AND THUNDERSTORMS MOVING SOUTHEAST OVER CENTRAL TEXAS ALONG UPPER SHORT-WAVE AND SURFACE BOUNDARY. THESE WILL MOVE SOUTHEAST ACROSS SOUTH CENTRAL TEXAS TODAY GENERATING SHOWERS AND THUNDERSTORMS. WILL GRADE POPS FROM HIGH END CHANCE NORTHEAST TO SLIGHT CHANCE SOUTHWEST FOR TODAY. HAVE INTRODUCED HEAVY RAINFALL MENTION ALONG AND NORTHEAST OF A FREDERICKSBURG TO SAN MARCOS TO LA GRANGE LINE. HOWEVER, WILL HOLD OFF ON WATCH AS HEAVY AMOUNTS WILL BE TOO LOCALIZED. REMAINDER OF THIS WEEKEND, SEVERAL SHORT-WAVES WILL DROP INTO DEVELOPING UPPER TROUGH CENTERED OVER THE ARKLATEX AND EXTENDING SOUTHWEST ALONG THE TEXAS COAST. EXPECT ROUNDS OF SHOWERS AND THUNDERSTORMS WITH THE PASSAGE OF EACH SHORT-WAVE INTERACTING WITH SURFACE BOUNDARY AND AMPLE MOISTURE WITH PWS IN THE 1.6 TO 1.8 INCH RANGE. THE UPPER TROUGH WILL HAVE FORMED ON MONDAY, THEN MOVE VERY SLOWLY WEST ACROSS TEXAS THE REMAINDER OF THE WORK WEEK. LIFT, INSTABILITY, AND PWS WILL INCREASE WITH THE PASSAGE OF THE TROUGH. PERIODS OF LOCALLY HEAVY RAINS ARE EXPECTED AND MAY LEAD TO SOME FLOODING AS SOILS REMAIN SATURATED FROM RAINS OF THE LAST FEW WEEKS. RESIDENTS OF AND VISITORS TO SOUTH CENTRAL TEXAS AND THE HILL COUNTRY SHOULD MONITOR THE LATEST WEATHER FORECASTS AS THIS RAINFALL EVENT UNFOLDS AS VARIOUS FLOOD PRODUCTS MAY HAVE TO BE ISSUED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 90 73 93 72 93 / 50 20 30 20 30 AUSTIN BERGSTROM INTL AIRPORT 91 69 92 67 92 / 50 20 30 20 30 DEL RIO INTL AIRPORT 97 75 97 74 95 / 10 20 20 10 20 SAN ANTONIO INTL AIRPORT 90 74 92 72 93 / 30 20 30 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/06
Hazardous weather outlook, Jul 14, 4:53 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 453 AM CDT SAT JUL 14 2007 TXZ171>173-183>194-202>209-217>225-228-151000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 453 AM CDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE EASTERN PORTIONS OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. A FEW OF THE STORMS COULD PRODUCE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... MULTIPLE RAIN EVENTS THROUGH FRIDAY WILL RESULT IN LOCALLY HEAVY RAINS SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.